ISSN 1509-9415 (print version)

ISSN 2084-0373 (electronic version)

Discussiones Mathematicae - General Algebra and Applications

Cite Score: 0.4

SJR: 0.203

SNIP: 0.562

MCQ: 0.12

Index Copernicus: 120.64

Discussiones Mathematicae - General Algebra and Applications


Discussiones Mathematicae General Algebra and Applications 21(1) (2001) 83-92


Ivan Chajda

Department of Algebra and Geometry
Palacký University of Olomouc
Tomkova 40, CZ-77900 Olomouc, Czech Republic


Helmut Länger

Technische Universität Wien
Institut für Algebra und Computermathematik
Wiedner Hauptstraß e 8-10, A-1040 Wien



It is shown that in the variety of orthomodular lattices every hypersubstitution respecting all absorption laws either leaves the lattice operations unchanged or interchanges join and meet. Further, in a variety of lattices with an involutory antiautomorphism a semigroup generated by three involutory hypersubstitutions is described.

Keywords: hypersubstitution, proper hypersubstitution, orthomodular lattice, absorption algebra.

2000 Mathematics Subject Classification: 08A40, 06C15.


[1] I. Chajda and K. Głazek, A Basic Course on General Algebra, Technical University Press, Zielona Góra 2000.
[2] K. Denecke, D. Lau, R. Pöschel, and D. Schweigert, Hyperidentities, hyperequational classes and clone congruences, Contribution to General Algebra 7 (1991), 97-118.
[3] E. Graczyńska and D. Schweigert, Hypervarieties of a given type, Algebra Universalis 27 (1990), 305-318.
[4] R. Padmanabhan and P. Penner, Bases of hyperidentities of lattices, C.R. Math. Rep. Acad. Sci. Canada 4 (1982), 9-14.
[5] J. Płonka, Proper and inner hypersubstitutions of varieties, p. 106-115 in: ``General Algebra and Ordered Sets (Horni Lipová 1994)", Palacký University, Olomouc 1994.
[6] J. Płonka, On hyperidentities of some varieties, p. 199-213 in: ``General Algebra and Discrete Mathematics (Potsdam 1993)", Heldermann-Verlag, Lemgo 1995.
[7] Z. Szylicka, Proper hypersubstitutions of normalizations and externalizations of varieties, p. 144-155 in: ``General Algebra and Ordered Sets (Horni Lipová 1994)", Palacký University, Olomouc 1994.
[8] W. Taylor, Hyperidentities and hypervarieties, Aequationes Math. 23 (1981), 30-49.

Received 1 February 2000